Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 29, 2014, 8:49 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 8:49 PM EDT (00:49 UTC)
- Expired
- Apr 29, 2014, 9:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS51 KCLE 300049
SVRCLE
OHC123-143-300145-
/O.NEW.KCLE.SV.W.0005.140430T0049Z-140430T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHWEST OHIO
SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 945 PM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREEN SPRINGS...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...
ELMORE...
PORT CLINTON...
GIBSONBURG...
WOODVILLE...
OAK HARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4162 8341 4162 8310 4156 8302 4153 8293
4148 8292 4148 8295 4146 8297 4143 8295
4145 8284 4126 8284 4125 8342
TIME...MOT...LOC 0049Z 178DEG 20KT 4130 8314
$$
KIELTYKA2 follow-up statements
657
WWUS51 KCLE 300113
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
913 PM EDT TUE APR 29 2014
OHC123-143-300145-
/O.CON.KCLE.SV.W.0005.000000T0000Z-140430T0145Z/
OTTAWA OH-SANDUSKY OH-
913 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN SANDUSKY AND OTTAWA COUNTIES...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF OAK HARBOR...OR 7 MILES NORTHWEST OF
PORT CLINTON...MOVING NORTH AT 45 MPH.
LAT...LON 4146 8297 4132 8342 4162 8341 4162 8310
4156 8302 4153 8293 4148 8292 4148 8295
TIME...MOT...LOC 0111Z 197DEG 37KT 4157 8305
$$857
WWUS51 KCLE 300124
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
924 PM EDT TUE APR 29 2014
OHC123-143-300132-
/O.CAN.KCLE.SV.W.0005.000000T0000Z-140430T0145Z/
OTTAWA OH-SANDUSKY OH-
924 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SANDUSKY AND
OTTAWA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4146 8297 4132 8342 4162 8341 4162 8310
4156 8302 4153 8293 4148 8292 4148 8295
TIME...MOT...LOC 0122Z 197DEG 37KT 4168 8301
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT TUE APR 29 2014 .SYNOPSIS... LOW PRESSURE OVER IOWA WILL MOVE SLOWLY ACROSS THE GREAT LAKES THROUGH LATE WEEK. THE ASSOCIATED COLD FRONT WILL PUSH TO WESTERN OHIO BY WEDNESDAY MORNING...THEN CROSS THE REMAINDER OF THE FORECAST AREA BY WEDNESDAY NIGHT. A TROUGH ALOFT WILL LINGER OVER THE GREAT LAKES INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPDATED TO SLOW THE TIMING OF THE SHOWERS AND THUNDERSTORMS OVER THE EASTERN HALF OF THE FORECAST AREA. OTHERWISE JUST WAITING FOR THE SHOWERS AND THUNDERSTORMS TO MOVE IN. THE WINDS ARE STILL GUSTY ALONG THE ERIE PA LAKESHORE BUT WILL BE DECREASING BY DARK. PREVIOUS DISCUSSION... LET THE WIND ADVISORIES/WARNINGS EXPIRE ACROSS EXTREME NE OH/NW PA. THE STRONGEST WINDS HAVE MOVED EAST ALTHOUGH IT WILL REMAIN WINDY THIS EVENING. A SLOT OF CONVECTION DEVELOPED ON THE CLOUD STREETS OVER NORTH CENTRAL OHIO/LAKE ERIE THAT OCCURRED WITH THE HIGHER BOUNDARY LAYER MOISTURE COMBINED WITH SOME CAPE UNDER THE JET ALOFT. DRYING AND SUBSIDENCE ARE PUSHING NORTH. DEWPOINTS HAVE BEEN DROPPING AHEAD OF THE NEXT SHORT WAVE WHICH HAS A MORE SYNOPTIC LOOK TO IT. SMALL HAIL HAS BEEN REPORTED WITH A FEW OF THE CELLS. THIS COULD CONTINUE TO BE THE CASE FOR A WHILE BUT EXPECT THESE SHOWERS/STORMS TO DIMINISH LATE THIS AFTERNOON. THE SHORT WAVE COMING UP THE EAST SIDE OF THE UPPER LOW IS STRONG AND WILL SPAWN NEW SHOWER ACTIVITY WHICH WILL PROPAGATE NORTHEASTWARD TONIGHT AND FILL IN ACROSS THE FORECAST AREA. IT WILL CONTINUE TO COOL ALOFT AND WITH THE RELATIVELY WARM BOUNDARY LAYER THE LAPSE RATES WILL STEEPEN. WILL KEEP THUNDERSTORMS IN THE FORECAST BUT THERE WOULD SEEM A MINIMAL RISK FOR ORGANIZED SEVERE STORMS AND WILL NOT HAVE IT SPECIFICALLY MENTIONED IN THE ZONE FORECAST. WILL KEEP A MENTION IN THE HAZARDOUS WEATHER OUTLOOK SINCE WE ARE STILL IN THE "SLGT RISK" FROM SPC. LOWS IN THE 50S...A FEW DEGREES ABOVE GUIDANCE ESPECIALLY WHERE IT HAS WARMED UP THIS AFTERNOON. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... MUCH THE SAME ISSUES ON WEDNESDAY. COOLING ALOFT WITH THE JET OVER HEAD. THE ACTUAL COLD FRONT WILL LIKELY HAVE MADE IT TO WESTERN OHIO BY MORNING THEN IT WILL TAKE ANOTHER SURGE TO GET IT EASTWARD DURING THE DAY WEDNESDAY. THE BEST CHANCE FOR MORE SHOWERS AND THUNDERSTORMS WOULD SEEM TO BE EAST OF I-71. THERE COULD VERY WELL BE REDEVELOPMENT OF SHOWERS AND STORMS AHEAD OF THE COLD FRONT AND WILL CONTINUE TO MENTION THUNDERSTORMS. HIGHS IN THE 60S TO NEAR 70. COOLER THURSDAY BEHIND THE FRONT. NOT SURE IF IT WILL BE CLOUDY OR MORE OF A BROKEN CLOUD DECK. WILL HAVE TO KEEP A CHANCE OF SHOWERS IN THE FORECAST UNDER THE TROUGH ALOFT. HIGHS IN THE 50S. MUCH THE SAME ON FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CYCLONIC FLOW AT THE SFC AND ALOFT LOOKS TO PREVAIL SAT NIGHT INTO SUN SO EXPECT REINFORCING COLD FRONTS/TROUGHS TO BE DROPPING ACROSS THE AREA. EXPECT TO SEE SCT SHRA HANG AROUND THRU SUN THEN SHIFT TO THE SNOWBELT SUN NIGHT AS HIGH PRESSURE SHOULD FINALLY BUILD SE INTO THE AREA. TEMPS WILL BE COOL BUT NOT COLD ENOUGH FOR SNOW. THE MODELS SHOW THE RIDGE SHIFTING NE OF THE AREA BY TUE BUT OVERRUNNING IS ALREADY SETTING UP ALOFT WITH INCREASING MOISTURE MON INTO MON NIGHT. FOR NOW WILL KEEP MON GENERALLY DRY THEN BRING CHANCE FOR SHRA BACK MON NIGHT THRU TUE AS THE MOISTURE CONTINUES TO INCREASE OVER THE AREA AS A WARM FRONT LIFTS INTO THE AREA TO ACT AS A LOWER LEVEL FOCUS. TEMPS MON WILL REMAIN BELOW NORMAL AND PROBABLY ALSO ON TUE. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... WARM FRONT NOW BISECTING THE AREA. IT WILL GRADUALLY MOVE EAST...AS IT DOES WINDS WILL DIMINISH AND SHIFT TO THE SOUTH. AS FAR AS CONVECTION AS LATE IN THE EVENING EXPECT AREA OF SHRA/TSRA NW OH WILL GRADUALLY INCREASE IN COVERAGE AND MOVE EAST OVERNIGHT A UPPER LEVEL SHORT WAVE MOVES ACROSS THE AREA. DOUBTS AS TO HOW FAR EAST TSRA WILL MOVE. FOR NOW JUST MENTIONED TSRA IN TOL/FDY TAFS. .OUTLOOK...WIDESPREAD NON-VFR BEHIND THE COLD FRONT WEDNESDAY NIGHT THROUGH FRIDAY. && .MARINE... WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS EVENING. WINDS NOW APPEAR TO BE DROPPING INTO THE SCA CATEGORY SO WILL ADJUST HEADLINES FOR JUST A SCA FOR THE EAST PART OF THE NEARSHORE AND REMOVE ALL THE GALES. SCA CONDITIONS COULD HANG ON AT THE NW PA SHORE THRU WED MORNING SO WILL RUN THE SCA UNTIL 10 AM. A COLD FRONT WILL CROSS THE LAKE WED NIGHT AND TURN THE FLOW TO SW WHICH WILL HANG AROUND THRU FRI THEN THE FLOW SHOULD BECOME MORE WEST ON THE WEEKEND. WINDS SPEEDS SHOULD STAY 20 KNOTS OR LESS. GIVEN THE MARGINAL SITUATION...THE QUESTION WILL BE WHETHER ANY 4 FOOT OR MORE WAVES CAN SPREAD DOWN INTO THE NEARSHORE WATERS THU THRU SUN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR LEZ148-149. && SYNOPSIS...KOSARIK NEAR TERM...KIELTYKA/KOSARIK SHORT TERM...KOSARIK LONG TERM...ADAMS AVIATION...DJB MARINE...ADAMS
Hazardous weather outlook, Apr 29, 3:18 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EDT TUE APR 29 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 318 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR THUNDERSTORMS TONIGHT WITH DAMAGING WINDS AND LARGE HAIL. ORGANIZED SEVERE WEATHER IS NOT LIKELY. ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY HEAVY RAIN COULD CAUSE PONDING OF WATER IN LOW LYING AREAS AND POOR DRAINAGE AREAS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 318 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 29, 7:18 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM NON-TSTM WND GST ERIE 42.13N 80.09W
04/29/2014 E58.00 MPH ERIE PA ASOS
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:21 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 39 min |
| Apr 29, 8:34 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 56 min |
| Apr 29, 8:50 PM EDT | Special Marine Warning | CLE | 85 min | |
| Apr 29, 8:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Richland | 67 min |
| Apr 29, 9:03 PM EDT | Tornado Warning | CLE | Richland | 42 min |
| Apr 29, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain, Medina | 56 min |
| Apr 29, 9:27 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 30, 12:07 AM EDT | River Flood Warning | CLE | Trumbull | 47 hr |
| Apr 30, 4:02 PM EDT | River Flood Warning | CLE | Lorain | 25 hr |
| Apr 30, 4:04 PM EDT | River Flood Warning | CLE | Trumbull | 18 hr |
| Apr 30, 4:04 PM EDT | River Flood Warning | CLE | Mahoning | 19 hr |
| Apr 30, 6:06 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Richland, Wayne | 24 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.